MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G43981
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter tray (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter was leaking.As reported, it is unknown how long the device was in use or where the leak was located.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information from the doctor was received on 07/13/2018 reporting that the leakage was noted around the blue hub.He described it as a crack in the hub though it was hard to see this through the biohazard bag.All 3 catheters were placed in the same day, and two of the complaint devices were placed in one patient.The physician stated that he noticed the leak when blood was backing up around the hub.The third line was placed by a different operator in the icu but with the same issue on the same day.It was stated that the hospital has been using the same pre assembled 4 way stop cock from another manufacturer with this device for a decade and have not ever had this occur.They attach the stop cock onto the second proximal or medial lumen.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, drawings, documentation, manufacturing instructions, quality control and instructions for use (ifu) were conducted during the investigation.The reported used device was returned for evaluation.Visual inspection observed the presence of biomatter, slight discoloration, wear marking on the blue hub and a crack in the blue hub.Leak testing was completed and verified the reported issue.The device was seen to leak where the blue hub connects to the needleless connector at the location of the crack.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Incoming quality control (qc) ensures inspection of the hub/luer fittings and the devices are 100% leak tested during final qc.The proper procedures are in place to identify/prevent this failure mode prior to device distribution.A review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number aside from its associated complain reported on medwatch 1820334-2018-01904.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
See h10.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7660124
Report Number1820334-2018-01905
Device Sequence Number176551
Product Code FOZ
UDI-Device Identifier00827002439818
UDI-Public(01)00827002439818(17)200321(10)8773047
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Model NumberG43981
Device Catalogue NumberC-UDLMY-501J-ABRM-HC-FST
Device Lot Number8773047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Event Location Hospital
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer07/13/2018
09/19/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/08/2018
10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1